Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 22, 2013, 9:22 AM EDT for Delaware County, Union County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 9:22 AM EDT (13:22 UTC)
- Expired
- Jul 22, 2013, 12:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:25 AM EDT | FLASH FLOOD | 2 N Plain City, OH | WATER MOVING OVER US 42 NEAR HICKORY RIDGE RD. |
| Jul 22, 10:37 AM EDT | FLOOD | Radnor, OH | HIGH WATER ON STATE RTE 203 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
303
WGUS51 KILN 221322
FFWILN
OHC041-159-221615-
/O.NEW.KILN.FF.W.0028.130722T1322Z-130722T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN DELAWARE COUNTY IN CENTRAL OHIO...
SOUTHEASTERN UNION COUNTY IN CENTRAL OHIO...
* UNTIL 1215 PM EDT.
* AT 919 AM EDT...RADAR INDICATED THAT HEAVY RAIN HAD FALLEN
ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN IN WESTERN DELAWARE COUNTY. GAUGE REPORTS BETWEEN
MARYSVILLE AND DELAWARE INDICATE RAINFALL OF UP TO THREE
QUARTERS OF AN INCH IN ABOUT 15 MINUTES AND IN SOME CASES
NEARLY TWO INCHES IN AN HOUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...DELAWARE...
ASHLEY AND POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4042 8292 4014 8306 4013 8308 4014 8317
4011 8317 4010 8318 4011 8330 4044 8324
$$
BINAU3 follow-up statements
013
WGUS71 KILN 221359
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
959 AM EDT MON JUL 22 2013
OHC041-159-221615-
/O.CON.KILN.FF.W.0028.000000T0000Z-130722T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OH-UNION OH-
959 AM EDT MON JUL 22 2013
...FLASH FLOOD WARNING CONTINUES FOR SOUTHEASTERN UNION AND WESTERN
DELAWARE COUNTIES IN CENTRAL OHIO UNTIL 1215 PM EDT...
AT 955 AM EDT...RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT HEAVY
RAIN HAD FALLEN ACROSS THE WARNED AREA. GAUGES AND RADAR INDICATE THAT
UP TO TWO INCHES OF RAIN HAS FALLEN IN THE LAST HOUR IN A FEW LOCATIONS
IN WESTERN DELAWARE COUNTY...AND LOCALLY HEAVY RAIN CONTINUES IN THIS
AREA WITH THE POTENTIAL FOR ANOTHER HALF INCH THROUGH 1030 AM.
THESE RAINS HAVE CAUSED FLASH FLOODING IN CENTRAL UNION COUNTY...AND
SIMILAR CONDITIONS AND RUNOFF IS EXPECTED IN WESTERN DELAWARE COUNTY
AND PORTIONS OF SOUTHEAST UNION COUNTY.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...DELAWARE...
ASHLEY AND POWELL.
OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...BELLEPOINT...
COLUMBUS ZOO...DELAWARE STATE PARK...LEONARDSBURG...OSTRANDER...
RADNOR...SHAWNEE HILLS AND STATE ROUTE 257 AT US ROUTE 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4042 8292 4014 8306 4013 8308 4014 8317
4011 8317 4010 8318 4011 8330 4044 8324
$$
BINAU667
WGUS71 KILN 221451
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 AM EDT MON JUL 22 2013
OHC041-159-221615-
/O.CON.KILN.FF.W.0028.000000T0000Z-130722T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OH-UNION OH-
1051 AM EDT MON JUL 22 2013
...FLASH FLOOD WARNING CONTINUES FOR SOUTHEASTERN UNION AND WESTERN
DELAWARE COUNTIES IN CENTRAL OHIO UNTIL 1215 PM EDT...
AT 1047 AM EDT...LOCAL LAW ENFORCEMENT REPORTED HIGH WATER IN WESTERN
DELAWARE COUNTY...WITH STATE ROUTE 203 BEING UNDER WATER.
BETWEEN TWO AND THREE INCHES OF RAIN HAVE FALLEN IN A SHORT AMOUNT
OF TIME. RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS
THE AREA. HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN MAY STILL
CAUSE FLASH FLOODING TO OCCUR ACROSS THE WARNED AREA.
IT IS LIKELY THAT SMALL CREEKS AND STREAMS ARE OUT OF THEIR BANKS. WHILE
FLASH FLOODING HAS NOT BEEN REPORTED YET IN THIS AREA...IT MAY BE OCCURRING
AND IT IS IMPORTANT TO NEVER CROSS FLOODED ROADWAYS IN AUTOMOBILES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4042 8292 4014 8306 4013 8308 4014 8317
4011 8317 4010 8318 4011 8330 4044 8324
$$
BINAU299
WGUS71 KILN 221533
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1133 AM EDT MON JUL 22 2013
OHC041-159-221542-
/O.CAN.KILN.FF.W.0028.000000T0000Z-130722T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE OH-UNION OH-
1133 AM EDT MON JUL 22 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN UNION
AND WESTERN DELAWARE COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...
WHILE THE THREAT FOR FLASH FLOODING HAS ENDED...FLOODING IS STILL
OCCURRING AND THUS A FLOOD WARNING HAS BEEN ISSUED FOR PARTS OF THE
AREA PREVIOUSLY IN THE FLASH FLOOD WARNING.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 4042 8292 4014 8306 4013 8308 4014 8317
4011 8317 4010 8318 4011 8330 4044 8324
$$
BINAUWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:22 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 22, 9:22 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT MON JUL 22 2013
.SYNOPSIS...
A VIGOROUS UPPER LEVEL SYSTEM WILL SWING ACROSS THE REGION TODAY
BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. A VERY MOIST
AND HUMID AIRMASS WILL PROMOTE THE THREAT OF HEAVY RAIN. A COLD
FRONT WILL BRING YET ANOTHER CHANCE OF MORE SHOWERS AND
THUNDERSTORMS ON TUESDAY...BEFORE HIGH PRESSURE FINALLY BUILDS IN
ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED ACROSS
THE FORECAST AREA TODAY. HOW THEY EVOLVE AND WHERE THE THREAT OF
HEAVIEST RAIN WILL BE IS A LITTLE MORE COMPLEX.
12Z KILN SOUNDING THIS MORNING HAS THE INGREDIENTS FOR A FLASH
FLOOD THREAT. PWATS ARE NEAR 2 INCHES...THE WARM CLOUD DEPTH IS
OVER 4 KM...AND THE CAPE PROFILE IS A SKINNY ONE (MOIST AND
UNSTABLE THROUGH A DEEP PART OF THE ATMOSPHERE). SO...THE QUESTION
WILL BE WHAT FOCUSING MECHANISMS WILL PRODUCE SHOWERS/THUNDERSTORMS
AND WHERE WILL THE HIGHEST THREAT FOR FLASH FLOODING BE.
A MID LVL MESO VORTICITY IS CURRENTLY MOVING INTO CENTRAL OHIO.
ANOTHER MESO VORTICITY IS MOVING INTO THE TRI-STATE REGION.
FARTHER TO THE WEST...A SYNOPTIC SCALE S/WV WAS PUSHING INTO
WESTERN INDIANA. AT THE SAME TIME...A STATIONARY FRONTAL BOUNDARY
WAS DRAPED ACRS OUR NRN CWFA. CURRENT SHORT TERM FLASH FLOOD
THREAT WILL BE ASSOCIATED WITH THE FIRST TWO FEATURES ALONG WITH
SOME LOW LEVEL MOISTURE TRANSPORT AND LIFTING ALONG STATIONARY
FRONT. THE LONGER TERM FLOOD THREAT WILL BE FOR THIS AFTN INTO
EARLY EVENING AS STRONGER S/WV MOVES INTO OUR REGION AND COUPLES
WITH THE BETTER MOISTURE TRANSPORT (AND ASSOCIATED WEAK SFC LOW
RIPPLING ALONG FRONTAL BOUNDARY) TO BRING THE HIGHEST FLASH FLOOD
THREAT TO ALL BUT THE FAR NW CWFA. AS A RESULT...HAVE EXPANDED THE
FLASH FLOOD WATCH UNTIL 8 PM EDT ACCORDINGLY. RAINFALL AMOUNTS
COULD BE 2 INCHES OR MORE PER HOUR.
CLOUD COVER AND PCPN SHOULD HELP HOLD TEMPERATURES DOWN INTO THE
LOWER 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AS THE S/W AND ASSOCIATED FORCING PUSH E OF THE FA THIS EVENING
THE CONVECTION SHOULD WIND DOWN FROM NW TO SE.
FAST NW FLOW ALOFT THEN BRINGS NEXT SYSTEM INTO THE REGION FOR
TUESDAY...AS A CDFNT SWINGS ACROSS THE GREAT LAKES INTO THE OHIO
VALLEY. ANOTHER ROUND OF SHOWERS AND TSTMS ARE EXPECTED ON TUESDAY
AS THE FRONT DROPS THROUGH. CONVECTION MIGHT LINGER INTO TUESDAY
EVENING...BUT THEN FINALLY IT LOOKS LIKE A DRIER AIRMASS WORKS IN
LATE TUESDAY NIGHT AND WEDNESDAY HAS HIGH PRESSURE SETTLES IN.
MODEL CONSENSUS IS SHOWING THAT HIGHS WILL BE IN THE LOWER TO MID
80S ON TUESDAY...WITH HIGHS ONLY IN THE 70S ON WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MID/UPR LEVEL RIDGE TO BUILD OVER THE WESTERN US WITH SFC HIGH
PRESSURE SLIDING SE INTO THE OHIO VALLEY. THIS HIGH WILL PROVIDE
DRY WEATHER CONDITIONS THRU THE END OF THE WEEK. TEMPERATURES ON
THURSDAY LOOK TO BE A AROUND 5 DEGREES BELOW NORMAL...WITH HIGHS
RANGING FROM THE UPPER 70S NORTHWEST TO THE LOWER 80S SE. READINGS
CLOSER TO NORMAL EXPECTED FOR FRIDAY WITH HIGHS RANGING FROM THE
LOWER 80S NORTHWEST TO THE MID 80S SOUTHEAST.
SHORTWAVE AND ASSOCIATED SFC FRONT TO PROVIDE NEXT CHANCE FOR
PRECIPITATION SATURDAY. WILL CARRY HIGHEST POPS OVER THE SE. SOME
MODEL SOLNS EXIST REGARDING PROGRESSION OF SFC FNT. AT THIS TIME
WILL FOLLOW MORE PROGRESSIVE SOLN AND DRY THE REGION OUT SUNDAY WITH
TEMPS 5 TO 7 DEGREES BELOW NORMAL.
&&
.AVIATION /13Z MONDAY THROUGH FRIDAY/...
SHOWERS OVER THE AREA THIS MORNING WILL CONTINUE AND PRIMARILY
SEE CIGS 10KFT OR BETTER. PROBLEM THIS MORNING IS ANY MVFR BR
ASSOCIATED WITH AND IN THE WAKE OF SHOWER ACTIVITY.
SURFACE LOW PRESSURE WILL TAKE AIM ON THE REGION THIS AFTERNOON
AND SQUEEZE OUT SOME MORE SHOWER AND THUNDERSTORM ACTIVITY. UPPER
LEVEL LIFT WILL ACCOMPANY THE SURFACE FRONT WITH A H5 SHORTWAVE
LOCATED ALONG THE IN/OH BORDER AT 18Z. BOTH THE UPPER LEVEL LOW
AND THE SURFACE LOW WILL MOVE SLOWLY EAST AND LINGER OVER SOUTHERN
OHIO THROUGH 0Z BEFORE EXITING IN THE 0-6Z TIME FRAME.
AFTER THE FORCING FROM THE LOWS MOVE EAST...THERE WILL BE LITTLE
UPPER LEVEL CLOUD COVER AND IFR CIGS AND VSBYS ARE EXPECTED AS THE
CLEARING LETS THE MOIST BOUNDARY LAYER RADIATE AND REACH THE
DEWPOINTS.
OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY AND TUESDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ026-
044>046-051>056-061>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ066-
073>075-080.
&&
SYNOPSIS...SITES
NEAR TERM...HICKMAN/SITES
SHORT TERM...SITES
LONG TERM...AR
AVIATION...FRANKSHazardous weather outlook, Jul 22, 9:03 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 903 AM EDT MON JUL 22 2013 INZ050-058-059-OHZ034-035-042-043-060-230900- WAYNE-FAYETTE IN-UNION IN-MERCER-AUGLAIZE-DARKE-SHELBY-PREBLE- 903 AM EDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL SYSTEM SWINGING ACROSS THE REGION TODAY WILL KICK OFF MORE SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE PERIODS OF BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ026-044>046-051>056-061>065-070>074- 077>082-088-230900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HARDIN-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 903 AM EDT MON JUL 22 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:50 AM EDT | Special Weather Statement | ILN | Preble | 55 min |
| Jul 22, 3:41 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Butler, Champaign, Clark, Clermont and 21 more | 16 hr |
| Jul 22, 7:56 AM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Union | 3 hr |
| Jul 22, 8:32 AM EDT | Flash Flood Warning | ILN | Union | 3 hr |
| Jul 22, 8:46 AM EDT | Areal Flood Advisory | ILN | Delaware, Union | 3 hr |
| Jul 22, 8:57 AM EDT | Areal Flood Advisory | ILN | Franklin | 3 hr |
| Jul 22, 9:41 AM EDT | Flash Flood Warning | ILN | Franklin | 3 hr |
| Jul 22, 10:26 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking | 3 hr |
| Jul 22, 11:28 AM EDT | Areal Flood Warning | ILN | Delaware, Union | 5 hr |
| Jul 22, 11:50 AM EDT | Areal Flood Advisory | ILN | Licking | 115 min |
| Jul 22, 12:11 PM EDT | Areal Flood Advisory | ILN | Adams, Scioto | 2 hr |
| Jul 22, 12:35 PM EDT | Areal Flood Warning | ILN | Franklin | 4 hr |
| Jul 22, 1:08 PM EDT | Areal Flood Advisory | ILN | Scioto | 112 min |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.